MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that back in 11/2021, it was reported to them that the ir (infra red) illuminator sparked and gave off some smoke.The system was turned off immediately, and they determined it was the ir illuminator.They continued to use the eeg system without using the illuminator until now.However, one of the doctors needs it working.This is not an issue with the eeg itself but with the third party ir illuminator manufactured by bosch.This device was not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following device(s) were being used in conjunction with the eeg.Bosch ir illuminator, third party device model: iir-50850-sr.Sn: (b)(4).
 
Event or Problem Description
The biomedical engineer (bme) reported that back in 11/2021, it was reported to them that the ir (infra red) illuminator sparked and gave off some smoke.The system was turned off immediately, and they determined it was the ir illuminator.They continued to use the eeg system without using the illuminator until now.However, one of the doctors needs it working.This is not an issue with the eeg itself but with the third party ir illuminator manufactured by bosch.This device was not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the ir (infrared) illuminator on the eeg system sparked and was smoking.The device was not in patient use.Investigation summary: further investigation is documented under capa 2023-001.The capa findings were that the early failures of the a/iir-50850-sr were caused by the failure of an internal component which would result in possible smoke, sparks, and burning smells.The root cause was presumed to be related to improper installation by nk installers per the investigation by the manufacturer, bosch.A definitive root cause could not be determined at this time as nka installation procedures do not support the claim that the root cause was related to an installation error.The a/iir-50850-sr was then discontinued for sale by nka and was replaced with a different brand of ir illuminator.Additional device information: d10: concomitant medical device: the following device, which is the device that experienced the failure, was used in conjunction with the eeg: bosch ir illuminator (third-party device), model: iir-50850-sr.Sn: (b)(6).
 
Event or Problem Description
The biomedical engineer (bme) reported that the ir (infrared) illuminator on the eeg system sparked and was smoking.This device was not in patient use.
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from eeg-1200a to neurofax.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
NEUROFAX
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13466880
Report Number8030229-2022-02450
Device Sequence Number14659123
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public(01)04931921110904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer11/27/2023
11/27/2023
Initial Report FDA Received Date02/05/2022
Supplement Report FDA Received Date11/28/2023
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSCH IR ILLUMINATOR; BOSCH IR ILLUMINATOR; BOSCH IR ILLUMINATOR
Patient SexUnknown